Indiana, 2013Flash Flooding in Indiana, July 1 to 2, 2013
July 1 to 2, 2013 · NWS ILN · 3 events in 1 county or zone
Slow moving thunderstorms resulted in heavy rainfall and isolated flash flooding in portions of southeastern Indiana during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms resulted in heavy rainfall and isolated flash flooding in portions of southeastern Indiana during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 7:56 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 7:56 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
856 PM EDT MON JUL 1 2013
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SLOWLY SHIFT TO THE WEST OVER THE NEXT
FEW DAYS. THE REGION WILL CONTINUE TO EXPERIENCE THUNDERSTORM
ACTIVITY FROM THIS FEATURE PRIMARILY DURING THE AFTERNOON AND
EARLY EVENING HOURS.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE FA THIS
EVENING AND INTO THE FIRST PART OF THE OVERNIGHT HOURS BEFORE
BEGINNING TO DISSIPATE. STORMS WILL CONTINUE TO PRODUCE HEAVY
RAINFALL ACROSS SOME AREAS AND THEREFORE CONTINUED TO MENTION
THIS TREAT IN THE HWO. MADE ONLY MINOR ADJUSTMENTS TO LOW
TEMPERATURES OVERNIGHT WITH LOW TEMPERATURES STILL GENERALLY IN
THE LOW 60S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER
PATTERN ON TUESDAY WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY INCREASING IN COVERAGE FOR THE AFTERNOON HOURS AND INTO
THE EARLY EVENING HOURS. EXPECT COVERAGE TO BE SLIGHTLY LESS ON
TUESDAY THAN ON MONDAY HOWEVER THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL...AND
GUSTY WINDS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE DURING THE
EVENING HOURS AND FOR THE OVERNIGHT HOURS. WITH SLIGHTLY LESS
THUNDERSTORM ACTIVITY EXPECT TEMPERATURES TO BE A LITTLE HIGHER ON
TUESDAY. HIGHS WILL GENERALLY RANGE FROM THE MIDDLE 70S TO MIDDLE
80S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
DEEP MERIDIONAL FLOW BETWEEN A TROUGH TO THE WEST AND A RIDGE TO
THE EAST WILL KEEP OPEN A PIPELINE OF MOISTURE HEADING INTO THE
REGION. VARIOUS NORTHWARD MOVING DISTURBANCES WILL RESULT IN A
CONTINUATION OF UNSETTLED CONDITIONS ACROSS THE REGION. AT THIS
POINT THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
THURSDAY. CLOUDS AND PRECIPITATION WILL MAINTAIN HIGHS BELOW NORMAL
THROUGH FRIDAY WITH LOWS REMAINING ABOVE NORMAL.
AS MID CONTINENT TROUGH WEAKENS THE RIDGE WILL BUILD WEST INTO THE
SOUTHEAST STATES. THERE WILL STILL BE DISTURBANCES ROTATING AROUND
THE PERIPHERY OF THE HIGH WHICH WILL ALLOW FOR MAINLY DIURNAL
CONVECTION ALTHOUGH THIS SHOULD BE MORE SCATTERED IN NATURE. HIGHS
SHOULD BE ABLE TO WARM TO NEAR OR SLIGHTLY ABOVE NORMAL. WARM AND
MUGGY NIGHTS WILL PREVAIL.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT
NORTHWARD ACROSS THE OHIO RIVER AND MAY AFFECT THE TERMINALS FOR
THE FIRST HALF THE NIGHT BEFORE THE AREA OF PRECIPITATION WEAKENS.
A STRATUS DECK AFFECTING KDAY IS EXPECTED TO MOVE OUT OF THE AREA
THIS EVENING. HOWEVER...ADDITIONAL DEVELOPMENT OF STRATUS APPEARS
LIKELY AROUND SUNRISE...MAINLY ACROSS OUR SOUTHWESTERN OHIO
TERMINALS...CLOSER TO A SURFACE LOW. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY...WITH THE
HIGHEST COVERAGE BEING WEST OF THE INTERSTATE 75 CORRIDOR.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Jul 1, 6:54 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT MON JUL 1 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
754 PM EDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT.
HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS AND MAY
LEAD TO FLOODING ISSUES ACROSS PORTIONS OF THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM
SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 9:31 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD 5 N MARSHALL 39.22N 83.48W
07/01/2013 HIGHLAND OH PUBLIC
BLINCO CREEK WAS OVERFLOWING OUT OF ITS BANKS ONTO
OVERMAN ROAD. OVERMAN ROAD HAD WATER OVER IT IN SEVERAL
LOCATIONS. TIME OF EVENT ESTIMATED FROM RADAR.
0607 PM HAIL 5 N MARSHALL 39.22N 83.48W
07/01/2013 E1.75 INCH HIGHLAND OH PUBLIC
HAIL CAUSED SIGNIFICANT DAMAGE TO A BEAN FIELD NEAR
OVERMAN ROAD. TIME ESTIMATED FROM RADAR.
0608 PM FLASH FLOOD 3 WNW RAINSBORO 39.24N 83.48W
07/01/2013 HIGHLAND OH PUBLIC
WATER FLOWING OVER KARNES ROAD NEAR FALL CREEK CHURCH.
TIME OF EVENT ESTIMATED FROM RADAR.
0609 PM TSTM WND DMG 3 WNW RAINSBORO 39.24N 83.46W
07/01/2013 HIGHLAND OH PUBLIC
ONE TREE DOWNED ON KARNES ROAD. TIME ESTIMATED FROM
RADAR.
&&
HATZOSLocal storm report, Jul 1, 10:07 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1107 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD DELHI TOWNSHIP 39.10N 84.61W
07/01/2013 HAMILTON OH LAW ENFORCEMENT
A CREEK WAS REPORTED OUT OF ITS BANKS AND FLOODING
PORTIONS OF THE TOWNSHIP.
&&
ASLLocal storm report, Jul 1, 10:08 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLASH FLOOD CINCINNATI 39.14N 84.51W
07/01/2013 HAMILTON OH LAW ENFORCEMENT
DRAINAGE DITCHES WERE OVERFLOWING INTO STREETS IN THE
CITY.
&&
ASLLocal storm report, Jul 1, 10:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD COVINGTON 39.04N 84.51W
07/01/2013 KENTON KY LAW ENFORCEMENT
MULTIPLE ROADS CLOSED DUE TO HIGH WATER.
&&
ALANRLocal storm report, Jul 1, 10:42 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1142 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD NEWPORT 39.08N 84.49W
07/01/2013 CAMPBELL KY LAW ENFORCEMENT
ROADS CLOSED FROM 11TH AND MONMOUTH TO 18TH AND MONMOUTH
&&
ALANRLocal storm report, Jul 1, 10:44 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1144 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 1 NNE DOWNTOWN CINCINNA 39.12N 84.50W
07/01/2013 HAMILTON OH BROADCAST MEDIA
WATER FLOWING OVER ROADS IN MT. AUBURN.
&&
BCFlash Flood, Ripley
- When
- July 1, 10:50 PM EST to July 2, 12:30 AM EST
- Where
- Ripley County, 2.46 mi SW of Rexville to 2.11 mi WSW of Rexville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.926, -85.364
Old Michigan Road was closed between County Road 800 south and Highway 421 due to rapidly flowing water caused by heavy rainfall.
Flash Flood, Ripley
- When
- July 1, 11:30 PM EST to July 2, 12:30 AM EST
- Where
- Ripley County, 2.56 mi SW of Rexville to 2.84 mi SW of Rexville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.924, -85.364
A car was reported stalled on Highway 421 near the Ripley-Jefferson County Line due to the roadway being flooded by heavy rainfall.
Flash Flood, Ripley
- When
- July 1, 11:30 PM EST to July 2, 12:30 AM EST
- Where
- Ripley County, 1.29 mi WSW of Rexville to 0.99 mi WSW of Rexville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.944, -85.353
A portion of County Road 900 was closed near Highway 421 due to rapidly flowing water caused by heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464203, 464201, 464202.